Alert archive / South Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

August 24, 2011Dorchester County, South Carolina

NWS Charleston, SC issued this special weather statement at Aug 24, 2011, 6:21 PM EDT for Dorchester County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2011, 6:21 PM EDT (22:21 UTC)
Expired
Aug 24, 2011, 6:45 PM EDT
In force
24 min
Issued by
NWS Charleston, SC

County Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WWUS82 KCHS 242221
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT WED AUG 24 2011

SCZ043-044-242245-
DORCHESTER-INLAND COLLETON-
621 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 645 PM EDT...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIDGEVILLE...MOVING WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...GIVHANS...GIVHANS FERRY STATE PARK...RIDGEVILLE AND
SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3322 8050 3313 8029 3311 8027 3296 8025
      3294 8061
TIME...MOT...LOC 2221Z 103DEG 8KT 3307 8033

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 24, 5:11 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 24, 5:11 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT WED AUG 24 2011

.SYNOPSIS...
A COASTAL TROUGH WILL LINGER ALONG THE COAST INTO THURSDAY.
HURRICANE IRENE IS FORECAST TO PASS EAST OF THE GEORGIA AND SOUTH
CAROLINA COASTS FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE IS THEN
EXPECTED TO BUILD BACK INTO THE AREA BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SFC HIGH PRESSURE WILL CONTINUE TO SLIDE OFF THE MID ATLANTIC COAST
THIS EVENING WHILE A WEAK COASTAL TROUGH LINGERS ALONG THE SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA COAST. SCATTERED SHOWERS ALONG
WITH A FEW THUNDERSTORMS WILL CONTINUE TO DRIFT INLAND AS THE
COASTAL TROUGH SHIFTS WEST AND WEAKENS OVER LAND TONIGHT. DCAPES
NEAR 1000 J/KG SUPPORT SHOWERS/THUNDERSTORMS WITH STRONG WIND GUSTS
UNTIL SUNSET. A FEW SHOWERS AND/OR THUNDERSTORMS MAY PRODUCE
BRIEF HEAVY RAINFALL. EXPECT ACTIVITY TO DIMINISH OVER LAND A FEW
HOURS AFTER SUNSET. A FEW SHOWERS MAY LINGER NEAR THE COAST TONIGHT...BUT
ARE ANTICIPATED TO REMAIN OVER THE COASTAL WATERS NEAR THE VICINITY
OF A WEAK UPPER LVL LOW CURRENTLY OFF THE SOUTH CAROLINA COAST.
OVERNIGHT LOWS WILL REACH THE LOW/MID 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
MODEL SOLUTIONS ARE FOR THE MOST PART IN GOOD AGREEMENT WITH THE
TRACK OF HURRICANE IRENE WELL EAST OF THE GEORGIA AND SOUTH CAROLINA
COASTLINE FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE IS THEN EXPECTED TO
BUILD BACK INTO THE REGION ON SATURDAY AS IRENE CONTINUES TO PULL
OFF TO THE NORTHEAST AND AWAY FROM THE AREA.

ALTHOUGH THE OFFICIAL NATIONAL HURRICANE CENTER FORECAST TRACKS
HURRICANE IRENE WELL TO THE EAST OF THE GEORGIA AND SOUTH CAROLINA
COASTLINE...A SMALL DEVIATION IN THE TRACK OF THE STORM COULD HAVE
LARGE IMPLICATIONS ON FORECAST AND SENSIBLE WEATHER DETAILS. GIVEN
THE PROXIMITY OF THE TRACK OF IRENE TO LAND...RESIDENTS AND VISITORS
ARE ENCOURAGED TO CONTINUE CLOSELY MONITORING ALL OFFICIAL NATIONAL
HURRICANE CENTER FORECAST UPDATES OVER THE NEXT SEVERAL DAYS.

THURSDAY AND THURSDAY NIGHT...WILL CARRY SLIGHT CHANCE/LOW CHANCE
POPS AS PERSISTENT ONSHORE FLOW AND SEA BREEZE INFLUENCES WILL
CONTINUE TO RESULT IN ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS.
HIGH TEMPERATURES WILL TOP OUT GENERALLY IN THE LOWER 90S AWAY
FROM THE COAST...WITH OVERNIGHT LOWS IN THE LOWER TO MIDDLE 70S.

FRIDAY AND FRIDAY NIGHT...BETTER RAIN PROBABILITIES ARE EXPECTED
AS HURRICANE IRENE MAKES HER CLOSEST APPROACH TO THE AREA...BUT
EXPECT A FAIRLY SHARP DELINEATION IN COVERAGE FROM WEST TO EAST.
WILL CARRY LIKELY/HIGH CHANCE POPS ALONG THE COAST...WITH SLIGHT
CHANCE/LOW CHANCE POPS ACROSS THE FAR INTERIOR. HIGH TEMPERATURES
WILL RANGE FROM THE UPPER 80S ALONG THE COAST...TO THE MID 90S
ACROSS FAR INTERIOR SOUTHEAST GEORGIA. OVERNIGHT LOWS WILL BOTTOM
OUT IN THE MIDDLE 70S.

SATURDAY...WILL CARRY SLIGHT CHANCE POPS IN THE MORNING FOR SOME
LINGERING WRAP AROUND MOISTURE IS ASSOCIATION WITH IRENE ACROSS
FAR NORTHEASTERN ZONES. ELSEWHERE RAIN FREE CONDITIONS ARE
EXPECTED. HIGH TEMPERATURES WILL TOP OUT IN THE LOWER TO MIDDLE
90S.

HIGH SURF...INCOMING SWELL FROM HURRICANE IRENE WILL LIKELY
RESULT IN ELEVATED BREAKERS IN THE SURF ZONE THURSDAY NIGHT
THROUGH FRIDAY NIGHT...AND HIGH SURF ADVISORIES MAY EVENTUALLY BE
NEEDED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
DRY AIR WILL CONTINUE TO WORK ITS WAY INTO THE FA THROUGH EARLY NEXT
WEEK IN THE WAKE OF IRENE. CONDITIONS LOOK DRY WITH ABOVE NORMAL
TEMPS THROUGH MONDAY. THEREAFTER THE FORECAST BECOMES A BIT MORE
UNCERTAIN. HIGH PRESSURE WILL MOVE INTO THE NORTHEAST AND MID
ATLANTIC STATES WITH SOME HINT OF SURFACE RIDGING DOWN THE EAST SIDE
OF THE APPALACHIANS. MOISTURE WILL INCREASE ACROSS THE REGION WITH
ONSHORE FLOW DEVELOPING INTO TUESDAY. TEMPS WILL CONTINUE TO BE IN
THE LOW 90S INLAND WITH A RETURN OF ISOLATED DIURNAL CONVECTION.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
KCHS...VFR CONDITIONS ARE EXPECTED THROUGH THE FIRST 24 HOURS.
CANNOT RULE OUT THE POSSIBILITY OF AN AFTERNOON SHOWER BEFORE
SUNSET...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAF AT THIS
TIME. THERE IS A LOW CHANCE OF MVFR CIGS/VSBYS EARLY MORNING
THURSDAY...BUT CONFIDENCE REMAINS TOO LOW TO INCLUDE IN THE TAF.
LIGHT EAST WINDS WILL DEVELOP BY 14Z THURSDAY.

KSAV...BRIEF MVFR CONDITIONS ARE POSSIBLE THROUGH 19Z WITH SHOWERS
SHIFTING INLAND. OTHERWISE VFR CONDITIONS WILL PERSIST THROUGH
TONIGHT. TEMPO MVFR VSBYS ARE POSSIBLE BETWEEN 08Z AND 12Z
TONIGHT...ESPECIALLY IF THE TERMINAL OBSERVES ANY PRECIP THIS
AFTERNOON. LIGHT EAST WINDS WILL DEVELOP BY 14Z THURSDAY.

EXTENDED AVIATION OUTLOOK...SHOWERS/THUNDERSTORMS COULD BRIEFLY
REDUCE VSBYS AND/OR CIGS THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. THE
HIGHEST PROBABILITIES FOR REDUCED VSBYS AND CIGS WILL COME LATE
THURSDAY NIGHT THROUGH FRIDAY EVENING WHEN HURRICANE IRENE MAKES
IT/S CLOSEST APPROACH TO LAND.

&&

.MARINE...
A WEAK UPPER LVL LOW ALONG WITH A COASTAL TROUGH WILL BRING PERIODS
OF SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS THIS
EVENING...BEFORE GRADUALLY SHIFTING INLAND AND WEAKENING THROUGH
TONIGHT. ONSHORE FLOW WILL PERSIST NORTH OF HURRICANE IRENE IN THE
BAHAMAS AND HIGH PRESSURE TO THE NORTH OF THE WATERS. WIND SPEEDS
ARE EXPECTED TO REMAIN BETWEEN 10-15 KNOTS THROUGH TONIGHT.
WAVEWATCH CONTINUES TO SUGGEST BUILDING SEAS TO SCA CRITERIA OVER
ALL GEORGIA AND SOUTH CAROLINA WATERS LATE TONIGHT INTO TOMORROW
MORNING. PUBLIC REPORTS OF 4-5 FEET BREAKERS AT THE BEACHES ALONG
WITH BUOYS 41004 AND 41008 MEASURING 3-5 FEET SWELLS EVERY 13-14
SECONDS...SUPPORT THIS TREND. HAVE THEREFORE INTRODUCED SCA/S FOR
ALL COASTAL WATERS DUE TO HAZARDOUS SEAS BEGINNING AT 6 AM THURSDAY
MORNING.

HURRICANE IRENE WILL TRACK BY WELL OFFSHORE AND EAST OF THE COASTAL
WATERS FRIDAY AND FRIDAY NIGHT...WITH HIGH PRESSURE THEN BUILDING
BACK INTO THE REGION SATURDAY AND REMAINING THE DOMINANT WEATHER
FEATURE THROUGH EARLY NEXT WEEK.

THERE STILL REMAINS A POSSIBILITY FOR TROPICAL STORM FORCE WINDS
OVER PORTIONS OF THE WATERS FRIDAY THROUGH SATURDAY MORNING.
REGARDLESS OF WHETHER TROPICAL STORM CONDITIONS OCCUR OVER THE
WATERS...ROUGH CONDITIONS CAN BE EXPECTED WITH WINDS AND SEAS WELL
INTO THE SMALL CRAFT RANGE. WILL ISSUE HAZARDOUS SEAS SMALL CRAFT
ADVISORIES FOR ALL WATERS WITH THE EXCEPTION OF CHARLESTON HARBOR
BEGINNING THURSDAY MORNING AND CONTINUING THROUGH SATURDAY. THE
WORST CONDITIONS ARE EXPECTED FRIDAY AND FRIDAY NIGHT WHEN HURRICANE
IRENE MAKES HER CLOSEST APPROACH.

EXPECT IMPROVING CONDITIONS ON SATURDAY THROUGH MONDAY AS IRENE
PULLS OFF TO THE NORTHEAST AND AWAY FROM THE REGION. SHOULD SEE
CONDITIONS DROP BELOW SMALL CRAFT THRESHOLDS BY SATURDAY
EVENING...WITH CONDITIONS REMAINING BELOW ADVISORY LEVELS THROUGH
MONDAY.

RIP CURRENTS...LARGE SWELLS FROM HURRICANE IRENE SHOULD ARRIVE BY
LATE IN THE DAY THURSDAY AND CONTINUE THROUGH FRIDAY EVENING. THIS
WILL RESULT IN AN ENHANCED RISK OF RIP CURRENTS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 AM THURSDAY TO
     NOON EDT SATURDAY FOR AMZ350-352-354.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT
     SATURDAY FOR AMZ374.

&&
Hazardous weather outlook, Aug 24, 6:15 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT WED AUG 24 2011

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
252215-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
615 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS BY WELL OFF
THE SOUTH CAROLINA AND GEORGIA COASTLINE FRIDAY AND FRIDAY NIGHT.
ALTHOUGH BREEZY CONDITIONS MAY OCCUR...TROPICAL STORM FORCE
CONDITIONS ARE NOT EXPECTED. NEVERTHELESS...GIVEN THE PROXIMITY
OF IRENE TO THE AREA...PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESS
OF THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-252215-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
615 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS BY WELL OFF
THE SOUTH CAROLINA AND GEORGIA COASTLINE FRIDAY AND FRIDAY NIGHT.
ALTHOUGH TROPICAL STORM CONDITIONS ARE STILL POSSIBLE...THEY ARE
NOT EXPECTED. NEVERTHELESS...GIVEN THE PROXIMITY OF IRENE TO THE
AREA...PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESS OF THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-252215-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
615 PM EDT WED AUG 24 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS BY WELL OFF
THE SOUTH CAROLINA AND GEORGIA COASTLINE FRIDAY AND FRIDAY NIGHT.
ALTHOUGH BREEZY CONDITIONS MAY OCCUR...TROPICAL STORM FORCE
CONDITIONS ARE NOT EXPECTED. NEVERTHELESS...GIVEN THE PROXIMITY
OF IRENE TO THE AREA...PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESS
OF THIS STORM.

HIGH SURF...HURRICANE IRENE MAY PRODUCE BREAKERS IN EXCESS
OF 5 FEET AT THE SOUTH CAROLINA AND GEORGIA BEACHES THURSDAY
THROUGH FRIDAY NIGHT. A HIGH SURF ADVISORY MAY EVENTUALLY BE
REQUIRED.

COASTAL FLOODING...HIGH ASTRONOMICAL TIDES IN COMBINATION WITH
ELEVATED WATER LEVELS PRODUCED BY IRENE...MAY RESULT IN SHALLOW
COASTAL FLOODING ALONG THE SOUTH CAROLINA AND GEORGIA COAST.
COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE NEEDED FOR THE FRIDAY
EVENING AND SATURDAY EVENING HIGH TIDE CYCLES.

BEACH EROSION...HIGH SURF AND ELEVATED TIDES MAY RESULT IN SOME
BEACH EROSION ALONG THE SOUTH CAROLINA AND GEORGIA COAST THURSDAY
THROUGH SATURDAY.

RIP CURRENTS...SWELLS FROM IRENE WILL IMPACT THE BEACHES
THROUGH SATURDAY. THIS WILL RESULT IN AN ENHANCED RISK OF RIP
CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 24, 3:12 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT WED AUG 24 2011

GAZ137-241945-
LONG-
312 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY THROUGH
345 PM EDT...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TIBET...MOVING WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LUDOWICI AND TIBET...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3156 8170 3158 8170 3160 8175 3161 8176
      3162 8177 3182 8178 3175 8159 3170 8149
      3157 8157 3154 8166 3154 8167
TIME...MOT...LOC 1912Z 088DEG 7KT 3166 8158
Special weather statement, Aug 24, 3:45 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT WED AUG 24 2011

GAZ088-SCZ042-047-048-242030-
BEAUFORT-HAMPTON-INLAND JASPER-SCREVEN-
345 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON...
JASPER AND BEAUFORT COUNTIES THROUGH 430 PM EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EARLY BRANCH...MOVING WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...ESTILL...FURMAN...
GARNETT...GILLISONVILLE...GRAYS...LENA...MCPHERSONVILLE...PINELAND...
POCOTALIGO...RIDGELAND...ROBERTVILLE...SCOTIA...SHIRLEY...TARBORO...
TILLMAN AND YEMASSEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3275 8143 3274 8140 3276 8137 3285 8092
      3283 8090 3281 8089 3277 8086 3272 8085
      3270 8082 3269 8079 3235 8109
TIME...MOT...LOC 1943Z 069DEG 10KT 3274 8094
Special weather statement, Aug 24, 4:21 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT WED AUG 24 2011

SCZ045-050-052-242100-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
421 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 500 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MOUNT PLEASANT REGIONAL AIRPORT...MOVING
WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOONE HALL PLANTATION...CAINHOY...CAPERS INLET...CHARLES TOWNE
LANDING...CHARLESTON NAVAL COMPLEX...DANIEL ISLAND...DON HOLT
BRIDGE...DOWNTOWN CHARLESTON...FORT JOHNSON...HANAHAN...ISLE OF
PALMS...JAMES ISLAND...JAMES ISLAND COUNTY PARK...MOUNT PLEASANT...
MOUNT PLEASANT REGIONAL AIRPORT...MOUNT PLEASANT TOWNE CENTRE...NAVAL
WEAPONS STATION CHARLESTON...NORTH CHARLESTON AND WANDO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3284 7969 3282 7971 3270 8000 3296 8003
      3298 7972 3286 7967
TIME...MOT...LOC 2021Z 076DEG 8KT 3290 7979
Special weather statement, Aug 24, 4:35 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT WED AUG 24 2011

GAZ088-101-SCZ040-042-047-242115-
ALLENDALE-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
435 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
ALLENDALE...EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 515 PM
EDT...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SCOTIA TO
TARBORO...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...CLYO...EGYPT...GUYTON...HUNTERS...KILDARE...NEWINGTON...
OLIVER...PINEORA...SHAWNEE...SPRINGFIELD...STILLWELL...ESTILL...
FURMAN...GARNETT...LENA...PINELAND...ROBERTVILLE...SCOTIA...
SHIRLEY...TARBORO AND TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3282 8127 3253 8096 3226 8138 3263 8161
TIME...MOT...LOC 2035Z 057DEG 10KT 3270 8129 3255 8112
Special weather statement, Aug 24, 5:11 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT WED AUG 24 2011

GAZ088-100-101-SCZ042-047-242200-
BULLOCH-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
511 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 600 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SHEPPARDS TO
CLYO...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...CAPTOLO...CLYO...DOVER...EGYPT...GUYTON...HUNTERS...
KILDARE...LEEFIELD...MIDDLEGROUND...NEWINGTON...OLIVER...SHAWNEE...
SPRINGFIELD AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3277 8149 3247 8112 3222 8153 3259 8188
TIME...MOT...LOC 2112Z 059DEG 8KT 3266 8151 3248 8127
Special weather statement, Aug 24, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT WED AUG 24 2011

SCZ043-044-242245-
DORCHESTER-INLAND COLLETON-
621 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 645 PM EDT...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIDGEVILLE...MOVING WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...GIVHANS...GIVHANS FERRY STATE PARK...RIDGEVILLE AND
SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3322 8050 3313 8029 3311 8027 3296 8025
      3294 8061
TIME...MOT...LOC 2221Z 103DEG 8KT 3307 8033

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:07 PM EDTSpecial Weather StatementCHSJenkins38 min
Aug 24, 4:20 AM EDTSmall Craft AdvisoryCHS94 min
Aug 24, 5:54 AM EDTSmall Craft Advisory for Hazardous SeasCHS30 hr
Aug 24, 3:12 PM EDTSpecial Weather StatementCHSLong33 min
Aug 24, 4:35 PM EDTSpecial Weather StatementCHSEffingham40 min
Aug 24, 5:11 PM EDTSpecial Weather StatementCHSEffingham49 min
Aug 24, 6:55 PM EDTRip Current StatementCHS19 hr
Aug 24, 3:01 PM EDTSpecial Weather StatementCHSColleton, Hampton44 min
Aug 24, 3:45 PM EDTSpecial Weather StatementCHSHampton, Jasper45 min
Aug 24, 4:21 PM EDTSpecial Weather StatementCHSCharleston39 min
Aug 24, 6:46 PM EDTSpecial Weather StatementCHSDorchester29 min

Nearby

Special Weather Statements in South Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.